U.S. doctors online nowAsk doctors free
AR
A 29-year-old female asked:

Heart flutters caused by low potassium. got my potassium levels up, flutters stopped for 2-3wks, returned with period. pot lvl 4.0. hormonal?

1 doctor answer1 doctor weighed in
Dr. Steven Seres
Internal Medicine 21 years experience
Low potassium: There are a couple of conditions that cause low potassium, especially thyroid problems. My best guess, however, is the hctz (hydrochlorothiazide) you're taking. You could try a different kind of water pill called a potassium-sparing diuretic which you should discuss with your doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 14, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.